On a Family of Morphic Images of Arnoux-Rauzy Words

  • Michelangelo Bucci
  • Alessandro De Luca
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5457)


In this paper we prove the following result. Let s be an infinite word on a finite alphabet, and N ≥ 0 be an integer. Suppose that all left special factors of s longer than N are prefixes of s, and that s has at most one right special factor of each length greater than N. Then s is a morphic image, under an injective morphism, of a suitable standard Arnoux-Rauzy word.


Special Factor Empty Word Injective Morphism Complete Return Morphic Image 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Morse, M., Hedlund, G.A.: Symbolic dynamics. American Journal of Mathematics 60, 815–866 (1938)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berstel, J., Séébold, P.: Sturmian words. In: Lothaire, M. (ed.) Algebraic Combinatorics on Words. Cambridge University Press, Cambridge (2002)Google Scholar
  3. 3.
    Berstel, J.: Sturmian and episturmian words. In: Bozapalidis, S., Rahonis, G. (eds.) CAI 2007. LNCS, vol. 4728, pp. 23–47. Springer, Heidelberg (2007)CrossRefGoogle Scholar
  4. 4.
    Arnoux, P., Rauzy, G.: Représentation géométrique de suites de complexité 2n + 1. Bulletin de la Société Mathématique de France 119, 199–215 (1991)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Droubay, X., Justin, J., Pirillo, G.: Episturmian words and some constructions of de Luca and Rauzy. Theoretical Computer Science 255, 539–553 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bucci, M., de Luca, A., De Luca, A., Zamboni, L.Q.: On different generalizations of episturmian words. Theoretical Computer Science 393, 23–36 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Lothaire, M.: Combinatorics on Words. Addison-Wesley, Reading (1983)zbMATHGoogle Scholar
  8. 8.
    Justin, J., Pirillo, G.: Episturmian words and episturmian morphisms. Theoretical Computer Science 276, 281–313 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    de Luca, A., De Luca, A.: Pseudopalindrome closure operators in free monoids. Theoretical Computer Science 362, 282–300 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bucci, M., de Luca, A., De Luca, A., Zamboni, L.Q.: On θ-episturmian words. European Journal of Combinatorics 30, 473–479 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Fischler, S.: Palindromic prefixes and episturmian words. Journal of Combinatorial Theory, Series A 113, 1281–1304 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Durand, F.: A characterization of substitutive sequences using return words. Discrete Mathematics 179, 89–101 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    de Luca, A., Varricchio, S.: Finiteness and regularity in semigroups and formal languages. Monographs in Theoretical Computer Science. An EATCS Series. Springer, Berlin (1999)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Michelangelo Bucci
    • 1
  • Alessandro De Luca
    • 1
  1. 1.Dipartimento di Matematica e Applicazioni “R. Caccioppoli”Università degli Studi di Napoli Federico IINapoliItaly

Personalised recommendations